What are the side effects to the COVID-19 booster shot?

The CDC and FDA are both suggesting that any Americans eligible for their COVID-19 booster vaccine get it ahead of the holidays.

Many people express nervousness over the side effects following the first two doses of the vaccine.

There have been reports that there are some side effects with the booster shots. They appear to be similar to side effects experienced in the first round of shots.

11,000 reported their side effects in the VAERS database, which is the U.S. Governments database for self reporting side effects of the vaccines.

Related: New York State officials do everything they can to help stop spread of COVID-19 as holidays approach

Reported side effects of the COVID-19 booster shot

Out of the more than 11,000 reports, the most common side effect was a headache with 1,739 reports.

A fever was reported by 1,712 people. Fatigue was reported by 1,567, followed by pain with 1,484 and chills with 1,471.

Many stated that even though they experienced symptoms, they were milder than their original shots.

Pain at the injection site was listed as most common, and those getting the Moderna dose were most likely to miss school or work.

It’s reported that many side effects are similar to the original shot, including muscle aches, joint pain, pain at the injection site, fatigue, headaches, chills, fever, and swollen lymph nodes.

Related: New COVID-19 vaccine Valneva works differently than the other vaccines; prevents the novel coronavirus


Get the latest headlines delivered to your inbox each morning? Sign up for our Morning Edition to start your day. FL1 on the Go! Download the free FingerLakes1.com App for Android (All Android Devices) or iOS (iPhone, iPad).